Alert archive / Oklahoma / Wind Advisories in 2017

Wind Advisory 8, NWS Norman, OK

April 30, 201740 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Apr 30, 2017, 3:32 AM CDT for 40 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 30, 2017, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2017, 3:32 AM CDT (08:32 UTC)
In effect from
Apr 30, 2017, 12:00 PM CDT
Expired
Apr 30, 2017, 8:00 PM CDT
In force
8 hr
Issued by
NWS Norman, OK
All 48 counties

Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kiowa County, OK, Lincoln County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 91 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.3

Open this sounding in Storm Lab

The text

As transmitted.

368 
WWUS74 KOUN 300832
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
332 AM CDT Sun Apr 30 2017

OKZ004-005-009>011-014>017-021>023-033>039-044-045-TXZ083>090-
010100-
/O.NEW.KOUN.WI.Y.0008.170430T1700Z-170501T0100Z/
Harper-Woods-Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine-
Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-
Stephens-Cotton-Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox-
Baylor-Archer-Clay-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici,
Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, 
Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton,
Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, 
Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah,
Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, 
Seymour, Archer City, Holliday, Lakeside City, Scotland, 
and Henrietta
332 AM CDT Sun Apr 30 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect from noon today to 8 PM CDT this
evening. 

* TIMING...This afternoon and early evening.

* WINDS...Northwest winds 30 to 35 mph with gusts of 45 to 50 mph.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
662 
WWUS74 KOUN 301454
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
954 AM CDT Sun Apr 30 2017

OKZ024>032-040>043-046>048-050>052-010100-
/O.EXA.KOUN.WI.Y.0008.170430T1700Z-170501T0100Z/
Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-
Seminole-Hughes-Garvin-Murray-Pontotoc-Coal-Carter-Johnston-Atoka-
Love-Marshall-Bryan-
Including the cities of Yukon, Concho, El Reno, Mustang, 
Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, 
Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, 
Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, 
Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, 
Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, 
Kingston, and Durant
954 AM CDT Sun Apr 30 2017

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect until 8 PM CDT this evening. 

* TIMING...Through the early evening.

* WINDS...Northwest winds 30 to 35 mph with gusts to 45 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

OKZ004-005-009>011-014>017-021>023-033>039-044-045-TXZ083>090-
010100-
/O.CON.KOUN.WI.Y.0008.170430T1700Z-170501T0100Z/
Harper-Woods-Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine-
Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-
Stephens-Cotton-Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox-
Baylor-Archer-Clay-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici,
Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, 
Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton,
Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, 
Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah,
Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, 
Seymour, Archer City, Holliday, Lakeside City, Scotland, 
and Henrietta
954 AM CDT Sun Apr 30 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...Through the early evening.

* WINDS...Northwest winds 30 to 35 mph with gusts of 45 to 50 
  mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
927 
WWUS74 KOUN 010051
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
751 PM CDT Sun Apr 30 2017

OKZ004-005-009>011-014>017-021>048-050>052-TXZ083>090-010200-
/O.EXP.KOUN.WI.Y.0008.000000T0000Z-170501T0100Z/
Harper-Woods-Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici,
Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, 
Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton,
Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud,
Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
751 PM CDT Sun Apr 30 2017

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Wind speeds will continue to diminish slowly this evening and
overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:25 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 30, 3:25 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
325 AM CDT Sun Apr 30 2017

.DISCUSSION...
Large closed upper low will transit northwest Oklahoma today with
some lingering showers and some light snow across portions of
northern Oklahoma today. Otherwise, another cool/cold day with
gusty west/northwest winds. Models differ in evolution of surface
low location through the day today, which will play some role in
determining strength of surface winds today. No matter which is
correct expect to see frequent gusts above 40 mph this afternoon.
Will issue a wind advisory for parts of western Oklahoma and
western north Texas this afternoon.

Winds will gradually diminish overnight with clearing skies will
make for another cold night with mid to upper 30s across much of
the area by Monday morning. Nice recovery in temps expected on
Monday as afternoon temps warm into the 70s.

Even warmer conditions expected Tuesday in advance of our next
storm system which will drop southeast through the Rockies into
the Plains Tuesday night into Wednesday. Strong waa will result in
showers and thunderstorms developing quickly Tuesday evening
across central and northern Oklahoma. Very little in the way of
instability is forecast, so do not anticipate severe weather, but
some localized flooding may occur as saturated ground conditions
result in much of the precip going directly to run-off. Subsequent
shifts may need to look at the potential for the need of a small
flood watch. Precip should end Wednesday afternoon, but another
cloudy, windy and cool day expected.

Gradual warm-up will then occur late week into next weekend with
dry conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  51  39  72  50 /  20   0   0   0
Hobart OK         53  36  74  49 /  20   0   0   0
Wichita Falls TX  60  39  78  51 /  10   0   0   0
Gage OK           43  35  70  45 /  50   0   0   0
Ponca City OK     50  38  69  46 /  50  10   0   0
Durant OK         63  43  76  53 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon today to 8 PM CDT this evening for
     OKZ004-005-009>011-014>017-021>023-033>039-044-045.

TX...Wind Advisory from noon today to 8 PM CDT this evening for
     TXZ083>090.

&&

12/30
Hazardous weather outlook, Apr 29, 4:03 PM CDT, 11 hours 29 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
403 PM CDT Sat Apr 29 2017

OKZ004>048-050>052-TXZ083>090-302115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
403 PM CDT Sat Apr 29 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through this evening...

.Thunderstorms...
There is a Marginal Risk of severe thunderstorms across far
southeastern Oklahoma.

Location...
The risk area is along and southeast of an Atoka to Durant line.

Timing...
Through 7 pm this evening.

Impacts...
Half dollar size hail and 60 mph.

Discussion...
Scattered showers and thunderstorms will continue to develop
across south central and southeast Oklahoma this afternoon and
evening. A few storms may produce some hail and very strong
winds. Some of the storms may produce locally heavy rainfall
which could result in some flooding.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across
the risk area should be ready for severe weather operations.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Chances for thunderstorms will return Tuesday night through
Wednesday night across parts of Oklahoma and north Texas. Severe
storms are not anticipated.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 29, 10:16 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1016 PM CDT SAT APR 29 2017

OKZ052-300345-
Bryan OK-
1016 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR central Bryan County Until 1045
PM CDT...

AT 1014 PM CDT, a strong thunderstorm was located 5 miles southeast
of Albany, moving northeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3392 9589 3386 9597 3385 9598 3387 9600
      3384 9602 3385 9602 3384 9615 3381 9618
      3380 9618 3381 9616 3377 9617 3375 9623
      3377 9626 3416 9609 3415 9596 3412 9594
      3394 9594 3392 9592
TIME...MOT...LOC 0314Z 206DEG 49KT 3383 9610

WR
Special weather statement, Apr 29, 10:37 PM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1037 PM CDT SAT APR 29 2017

OKZ048-300400-
Atoka OK-
1037 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR eastern Atoka County Until 1100
PM CDT...

AT 1035 PM CDT, a strong thunderstorm was located near Lane, moving
northeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Lane, Daisy, McGee Creek Lake and Redden.

LAT...LON 3451 9567 3451 9578 3430 9578 3419 9586
      3427 9605 3459 9588 3459 9567
TIME...MOT...LOC 0335Z 206DEG 49KT 3430 9592

WR
Special weather statement, Apr 29, 10:52 PM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1052 PM CDT SAT APR 29 2017

OKZ048-300415-
Atoka OK-
1052 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Atoka County Until
1115 PM CDT...

AT 1051 PM CDT, a strong thunderstorm was located near Daisy, moving
northeast at 65 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Daisy and Redden.

LAT...LON 3451 9567 3451 9578 3444 9578 3451 9593
      3460 9588 3459 9587 3459 9567
TIME...MOT...LOC 0351Z 206DEG 56KT 3454 9580

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:07 PM CDTSpecial Weather StatementOUNCoal, Johnston23 min
Apr 29, 7:23 PM CDTSpecial Weather StatementOUNHughes52 min
Apr 29, 7:33 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Coal, Hughes, Johnston, Love and 2 more117 min
Apr 29, 8:03 PM CDTSpecial Weather StatementOUNSeminole27 min
Apr 29, 9:10 PM CDTSpecial Weather StatementOUNBryan50 min
Apr 29, 9:38 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan37 min
Apr 29, 10:16 PM CDTSpecial Weather StatementOUNBryan29 min
Apr 29, 10:37 PM CDTSpecial Weather StatementOUNAtoka23 min
Apr 29, 10:52 PM CDTSpecial Weather StatementOUNAtoka23 min
Apr 30, 2:16 AM CDTRiver Flood WarningOUNLogan15 hr
Apr 30, 2:18 AM CDTRiver Flood WarningOUNLogan29 hr
Apr 30, 4:05 AM CDTRiver Flood WarningOUNJackson, Kiowa, Tillman29 hr

Nearby

Wind Advisories in Oklahoma, 2017Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.